Alert archive / Oklahoma / River Flood Warnings in 2022
River Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 4, 2022, 3:52 PM CDT for Sequoyah County, Oklahoma; Crawford County, Arkansas. It took effect at May 5, 2022, 2:20 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2022, 3:52 PM CDT (20:52 UTC)
- In effect from
- May 5, 2022, 2:20 PM CDT
- Expired
- May 5, 2022, 8:26 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lee Creek near Van Buren LCR (VBRA4).
- Action stage
- 399 ft
- Minor stage
- 401 ft
- Moderate stage
- 404 ft
- Major stage
- 405 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 4, 2:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 4, 2:23 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 PM CDT Wed May 4 2022
...New SHORT TERM, LONG TERM...
...SEVERE WEATHER LIKELY WITH THE THREAT FOR FLASH FLOODING
THIS EVENING INTO THE OVERNIGHT HOURS...
.SHORT TERM...
(The rest of this afternoon through tonight)
Issued at 138 PM CDT Wed May 4 2022
Warm front is currently lifting north near the I-40 corridor with
upper 60s to near 70 dew-points extending south down to the Red
River. As additional heating continues MlCAPES around 2000 J/kg
are expected along and south of frontal boundary. Isolated strong
to severe thunderstorms have already developed across portions of
western Oklahoma. Latest mesoscale trends, including CAM solutions
suggest that scattered strong to severe storms will develop across
central Oklahoma, spreading into portions of eastern Oklahoma by
early evening in association with approaching upper level jet
streak. Large hail and damaging winds will be likely with any
storms that develop with an enhanced tornado threat along/south of
frontal boundary.
PWATs have already climbed to 1.5 inches over much of the area
and will likely continue to increase into the 1.75 to 2.00 inch
range overnight. In additional to the scattered storms this
evening, convection to the west will likely grow upscale, with a
MCS sweeping through Eastern Oklahoma into northwest Arkansas by
Thursday morning. A swath of 1 to 3 inches have already occurred
just south of I-44 and with additional rainfall overnight, significant
flash flooding will be possible in some areas with locally 5 to 6
inches possible through Thursday. Several main-stream rivers are
also expected to rise above flood.
&&
.LONG TERM...
(Thursday through Wednesday)
Issued at 138 PM CDT Wed May 4 2022
Still a little uncertainty regarding how much atmosphere can
destabilize behind main convection line and ahead of approaching
cold front, but the overall heavy rain threat should begin to
shift east of the region by late afternoon. At least a limited
severe threat will be possible across southeast Oklahoma/northwest
Arkansas.
Dry forecast still expected over the weekend into early next week
with a continued warming trend. Gusty south winds will also develop,
especially during the Sunday-Tuesday time frame. Low thunderstorm
chances return by Tuesday, however it appears approaching cold
front could stall north of the area which would keep overall precip
chances fairly low. Again, stayed fairly close to NBM guidance
through the extended periods.
&&
.AVIATION...
(18Z TAFS)
Issued at 1217 PM CDT Wed May 4 2022
Long duration thunderstorm impacts, featuring IFR conditions, can
be expected this evening and overnight at all terminals with the
expectation of one or more large convective systems to sweep
through the forecast area, in addition to isolated storms late
this afternoon and early evening at MLC and FSM. Have tried to
time the strongest squall line this evening, including variable
wind groups with near severe wind gusts at TUL/RVS/MLC in TEMPO
groups. Conditions will remain poor into tomorrow morning,
although the thunderstorm chances will diminish some.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 62 74 53 74 / 100 70 20 0
FSM 63 76 55 75 / 90 90 40 0
MLC 63 75 51 77 / 90 70 10 0
BVO 61 74 52 74 / 100 70 20 0
FYV 60 74 52 71 / 90 90 50 10
BYV 57 74 53 68 / 90 90 60 10
MKO 62 74 51 73 / 90 80 20 0
MIO 59 74 53 69 / 100 90 40 10
F10 62 74 50 75 / 100 60 10 0
HHW 64 77 53 79 / 80 90 20 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday afternoon for OKZ049-053>076.
AR...Flood Watch through Thursday afternoon for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...22Hazardous weather outlook, May 4, 1:01 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
101 PM CDT Wed May 4 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
101 PM CDT Wed May 4 2022
...SEVERE WEATHER AND FLOODING THREATS THROUGH THURSDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma.
ONSET...After 3 PM.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are ongoing early this afternoon, primarily across
northeast Oklahoma and far northwest Arkansas. These storms are
shifting to the east-northeast and will continue to pose a limited
threat for severe weather and heavy rainfall, eventually moving
out of the forecast area by late afternoon.
Additional isolated to scattered thunderstorms are expected to
develop later this afternoon and evening across east central and
southeast Oklahoma near and south of a warm front. These storms
will likely be severe, with large hail, damaging winds and
tornadoes all possible.
More widespread thunderstorms to the west are likely to organize
into a squall line and push eastward across the area this evening
and into early Thursday morning. The squall line will pose a
damaging wind threat, with potential for isolated gusts above 70
mph, and possibly tornadoes. In addition, the threat for flash
flooding will increase due to the multiple rounds of
thunderstorms with heavy rainfall expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Severe weather could be ongoing early Thursday morning and storms
may also redevelop Thursday afternoon along an advancing cold
front. While uncertainty remains in the coverage of storms by
Thursday afternoon, any storms which do develop would pose a risk
of severe weather.
Dry and mild weather prevails Friday before a notable change
occurs over the weekend. Hot and humid conditions will develop
Sunday and persist through early next week. The early season heat
often raises potential for heat stress for any outdoor activities.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:57 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 19 hr |
| May 4, 6:55 AM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| May 4, 7:33 AM CDT | Special Weather Statement | TSA | Creek | 27 min |
| May 4, 7:45 AM CDT | Special Weather Statement | TSA | Tulsa | 15 min |
| May 4, 7:54 AM CDT | Special Weather Statement | TSA | Creek | 51 min |
| May 4, 7:55 AM CDT | Special Weather Statement | TSA | Creek | 50 min |
| May 4, 7:59 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| May 4, 8:07 AM CDT | River Flood Advisory | TSA | Ottawa | 12 hr |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 48 min |
| May 4, 8:31 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 119 min |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 8 days |
| May 4, 8:41 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 4, 8:47 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 66 hr |
| May 4, 8:50 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 40 min |
| May 4, 8:54 AM CDT | River Flood Warning | TSA | Adair, Delaware | 60 hr |
| May 4, 8:59 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 2 hr |
| May 4, 9:01 AM CDT | River Flood Warning | TSA | LeFlore | 4 days |
| May 4, 9:10 AM CDT | River Flood Advisory | TSA | Pushmataha | 5 hr |
| May 4, 9:10 AM CDT | Special Weather Statement | TSA | Okfuskee | 50 min |
| May 4, 9:25 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 22 min |
| May 4, 10:43 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Tulsa and 1 more | 2 hr |
| May 4, 12:59 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| May 4, 2:14 PM CDT | River Flood Warning | TSA | Pushmataha | 18 hr |
| May 4, 2:52 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 25 hr |
| May 4, 2:59 PM CDT | River Flood Warning | TSA | Cherokee | 29 hr |
| May 4, 3:04 PM CDT | River Flood Advisory | TSA | Muskogee | 17 hr |
| May 4, 5:09 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 4, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 47 min |
| May 4, 5:39 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 4, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 11 min |
| May 4, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 45 min |
| May 4, 6:07 PM CDT | Special Weather Statement | TSA | Washington | 38 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 35 min |
| May 4, 6:34 PM CDT | Special Weather Statement | TSA | Washington | 41 min |
| May 4, 6:36 PM CDT | Special Weather Statement | TSA | Rogers | 39 min |
| May 4, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 60 min |
| May 4, 6:47 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 3, 7:59 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 20 hr |
| May 4, 2:51 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 3 hr |
| May 4, 3:52 PM CDT | River Flood Warning | TSA | Crawford, Sebastian | 3 days |
| May 4, 3:54 PM CDT | River Flood Warning | TSA | Franklin, Johnson, Logan | 4 days |
| May 4, 4:01 PM CDT | River Flood Advisory | TSA | Crawford, Franklin | 28 hr |
Nearby
River Flood Warnings in Oklahoma, 2022River Flood Warnings in Arkansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.